FDA Approved Drugs and User Comments: BRILINTA

User Comments:


For Acute Coronary Syndrome “This medication was worse than the heart attackLong story short I could not breathe.I finally was able to discontinue after 1 year..symptoms improved within 3 days..none now.For me it was horrible and I would never recommend to anyone.”

PaulMenifee February 16, 2018


For Acute Coronary Syndrome “My son was put on this drug after 2 stents and a mild heart attack. At that time (2 1/2 months ago) he also experienced urinary problems and further testing reveals he also has a mass in/on his bladder and needs surgery. The cardiologist has refused to change the Brilinta and says he must wait at least 4 months to have the surgery. Every one in our family is most concerned.”

Xon February 5, 2018


For Prevention of Atherothrombotic Events “At 90 years of age and after an MI and 2 stents, I started 90 mgs Brilinta twice daily and 88 mgs aspirin daily After reporting excessive bruising, aspirin was reduced to every other day. A few weeks later, I suffered dysonea severe enough that I thought of another MI. Even after the Brilinta dosage was reduced to 60 mgs twice daily, I experience mild dyspnea for a few hours after a dose. I am sleeping several hours a day longer than before. Though I also take lisinopril, metropolol and Liptor, Brilinta appears to be the only drug with unpleasant side effects. I would be interested to know how much lower might be the incidence of clotting with Brilinta as compared to aspirin alone. I really don’t like the stuff.”

Doctor Tim January 30, 2018


For Prevention of Atherothrombotic Events “I had a stent installed in right ventricle at 80% blockage. And then I was put on Brilinta for 1+ year. Minimal problems. Minor bruising in last few weeks. Minor bleeding early on. Can’t tell if it’s affecting breathing since I’m also on other meds (statin, metoprolil, lisiniprol … pardon spelling errors).I was a runner, now am walk/jogger…a few miles/day, few times a week. Still experience some pressure/breathing occurrences during first few minutes, then I walk, and restart jogging. After a while (10-15 minutes, about a mile) this tends to go away and I can jog a little longer. No way to determine if any of the meds contribute to this. I look forward to stopping Brilinta very soon. Hope it helps the breathing/pressure but am pessimistic”

StoneyEnd November 7, 2017


For Prevention of Atherothrombotic Events “I had three stents put in on July 17, 2017. The surgery was very easy and successful. I was immediately put on Plavix which did not agree with me. I was then put on Brilanta and am doing ok with it it seems. However, I do get dizzy, feel fatigued and bruise horribly. My worst problem is being unable to take anything for pain for my arthritis and spinal stenosis. I sustained pinched nerves on C7 during the surgery and not being able to get a cortisone shot or even take an Aleve for pain and inflammation has literally made my life miserable. I was not told anything about having to expect these side effects either. I’m grateful for the stents but how can I improve the quality of my life while staying on this blood thinner for a year?”

Ms. D (taken for 1 to 6 months) October 3, 2017


For Prevention of Atherothrombotic Events “I had 1 stent placed March 2017. put on Brilinta 90 mg twice a day with baby aspirin in the morning. Shortness of breath started a week and 1/2 into cardio rehab. Was told as long as I could handle the shortness of breath it was more important to continue taking the drug. I called cardiologist about an inhaler. This time I am told that is for my primary to deal with. I am tired always, nap almost daily and now am anaemic. The anaemia adds to the shortness of breath and fatigue. I have also developed PICA. All I want to eat are dry rolled oats. I assume for the starch because it sure isn’t for the taste. I can’t wait for my one year to be over. The upper and lower GI I now have coming up are not what I planned on.”

Anonymous (taken for 10 years or more) September 26, 2017

* The Content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition.